Article Text

PDF

Pityriasis rosea and discoid eczema: dose related reactions to treatment with gold.
  1. S M Wilkinson,
  2. A G Smith,
  3. M J Davis,
  4. D Mattey,
  5. P T Dawes
  1. Department of Dermatology, North Staffordshire Health District, Stoke-on-Trent, United Kingdom.

    Abstract

    Sixteen cases of either a pityriasiform or discoid eczematous rash occurring in patients with rheumatoid arthritis receiving treatment with gold (sodium aurothiomalate and auranofin) were studied. The results suggest that this is a dose related, not allergic, reaction to gold. The development of this rash is not an absolute indication to stop treatment with gold. Control can often be effected with potent topical steroids or a reduction in the dose or frequency of treatment with gold.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.